Alert archive / New York / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 33, NWS Buffalo, NY

July 7, 2009Lewis County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 7, 2009, 12:52 PM EDT for Lewis County, New York. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2009, 12:52 PM EDT (16:52 UTC)
Expired
Jul 7, 2009, 1:30 PM EDT
In force
38 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 37 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 071652
SVRBUF
NYC049-071730-
/O.NEW.KBUF.SV.W.0033.090707T1652Z-090707T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1252 PM EDT TUE JUL 7 2009

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LEWIS COUNTY IN CENTRAL NEW YORK

* UNTIL 130 PM EDT

* AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM NORTH CENTRAL HERKIMER COUNTY
  TO CENTRAL LEWIS COUNTY...OR ALONG A LINE EXTENDING FROM 31 MILES
  NORTHEAST OF BOONVILLE TO 14 MILES NORTHWEST OF BOONVILLE...AND
  MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL EASTERN LEWIS COUNTY AT 110 PM EDT

LAT...LON 4357 7519 4368 7554 4393 7514 4392 7514
      4362 7511
TIME...MOT...LOC 1652Z 274DEG 19KT 4387 7501 4366 7546

$$

ZAFF
1 follow-up statement
000 
WWUS51 KBUF 071735
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
135 PM EDT TUE JUL 7 2009

NYC049-071745-
/O.EXP.KBUF.SV.W.0033.000000T0000Z-090707T1730Z/
LEWIS NY-
135 PM EDT TUE JUL 7 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LEWIS COUNTY HAS
EXPIRED...

AT 135 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4357 7519 4368 7554 4393 7514 4392 7514
      4362 7511
TIME...MOT...LOC 1652Z 274DEG 19KT 4386 7501 4365 7546

$$

ZAFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 11:12 AM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 7, 11:12 AM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1112 AM EDT TUE JUL 7 2009

.SYNOPSIS...
A PERSISTENT UPPER LOW OVER ONTARIO WILL MOVE SLOWLY EAST AND KEEP
COOL AND UNSETTLED CONDITIONS ACROSS OUR REGION INTO WEDNESDAY. THE
LOW WILL FINALLY PULL EAST AND RELEASE ITS GRIP LATER IN THE WEEK
AND HIGH PRESSURE SHOULD BRING A RETURN TO DRY AND MORE TYPICAL
WARM JULY WEATHER FOR THURSDAY AND FRIDAY. A COLD FRONT WILL CROSS
THE AREA LATE SATURDAY WITH ANOTHER THREAT OF SHOWERS...TO BE
FOLLOWED BY HIGH PRESSURE AND DRIER COOLER CONDITIONS AGAIN BY THE
END OF THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
EXPECT ANOTHER UNUSUALLY COOL AND MOSTLY CLOUDY DAY ALONG WITH A
THREAT FOR MORE SHOWER AND THUNDERSTORM ACTIVITY...WHICH WILL AGAIN
BE FORCED BY THE APPROACH AND PASSAGE OF VARIOUS SHORTWAVE IMPULSES
ROTATING AROUND THE QUEBEC UPPER LOW. ONE SUCH LOBE WILL DROP ACROSS
THE CENTRAL GREAT LAKES AND SWING THROUGH THE BASE OF THE UPPER LOW
TODAY...WITH SCATTERED SHOWERS OVER WESTERN TO CENTRAL NY AND
SHOWERS LIKELY WITH SCATTERED THUNDERSTORMS OVER THE NORTH
COUNTRY. THERE ARE SUBTLE DIFFERENCES IN THE MODELS WHICH SHOW
VARYING QPF FIELDS...THE GFS RESTRICTS THE PRECIP MAINLY TO THE
NORTH COUNTRY AND NAM SHOWS WHAT APPEAR TO BE DIURNALLY DRIVEN
SHOWERS OVER MOST OF THE FORECAST AREA. SREF ALSO SHOWS A WIDER
SPREAD OF PRECIP AND HIGHER POPS FOR THE WESTERN AND CENTRAL
ZONES...EVEN GOING WITH CATEGORICAL FOR THE TUG HILL REGION. WILL
BLEND IN SOME OF THE SREF POPS AND USE NAM QPF TO SHOW A WIDER
COVERAGE OF PRECIP CHANCES...STILL HIGHEST OVER THE NORTH COUNTRY.
WILL CONTINUE WITH THE TREND OF DIMINISHING POPS FROM WEST TO EAST
AS THE NIGHT PROGRESSES AND THE UPPER LOW STARTS TO MOVE OVER
NORTHERN NY...THEN HEADS TOWARD NORTHERN NEW ENGLAND ON
WEDNESDAY...FILLING A BIT IN THE PROCESS.

MAX TEMPS TODAY WILL BE 10-13 DEGREES BELOW NORMAL WITH HIGHS IN THE
MID TO UPPER 60S ACROSS THE ALLEGANY PLATEAU LOCALES AND FOR THE
EASTERN LAKE ONTARIO REGION...AND THE UPPER 60S TO THE LOW 70SS
ACROSS THE LAKE PLAINS. LOWS TONIGHT WILL BE IN THE UPPER 40S FOR
MUCH OF THE INTERIOR COUNTIES FROM THE SOUTHERN TIER TO THE FINGER
LAKES...AS WELL AS ACROSS THE TUG HILL TO BLACK RIVER VALLEY...LOWER
TO MID 50S ELSEWHERE.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
THE UPPER LEVEL LOW WILL BE CENTERED NEAR THE SAINT LAWRENCE VALLEY
AT THE START OF THE PERIOD...BUT THE LOW WILL BE IN THE PROCESS OF
WEAKENING AND PULLING EAST. HOWEVER...A SHORTWAVE ROTATING AROUND
THE LOW CENTER WILL PUSH ACROSS THE AREA KEEPING THE THREAT FOR
SCATTERED SHOWERS...ESPECIALLY EAST OF LAKE ONTARIO IN AREA OF
DEEPER MOISTURE. AIR ALOFT STILL COLD ENOUGH TO MENTION THE RISK FOR
SOME THUNDERSTORM ACTIVITY. 850 MB TEMPERATURES OF PLUS 6C TO PLUS
8C WILL YIELD YET ANOTHER COOL DAY WITH HIGHS GENERALLY IN THE UPPER
60S TO LOWER 70S...STILL SOME TEN DEGREES BELOW NORMAL.

THURSDAY LOOKS TO BE A DRY DAY WITH UPPER TROUGH CONTINUING TO PULL
EASTWARD. 850 MB TEMPERATURES RECOVERING TO NEAR PLUS 10C...WILL
SUPPORT MORE SEASONABLE HIGHS IN THE MID TO UPPER 70S. UPPER RIDGING
BECOMING ESTABLISHED ACROSS THE REGION THURSDAY NIGHT WITH FAIR
WEATHER EXPECTED.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
UPPER RIDGING BUILDS BRIEFLY ONTO OUR AREA FRI WITH A WEAK SOUTHERLY
SFC FLOW. TEMPS WARM FURTHER ALOFT...TO 15C ON BOTH ECMWF AND
GFS...SO MOST AREAS SHOULD HAVE LITTLE TROUBLE BREAKING THE 80 DEG
MARK FOR THE FIRST TIME THIS MONTH. ECMWF AND HPC GRAPHICS SHOW A
DRY DAY...BUT 12Z GFS SUDDENLY INDICATED A SWATH OF CONVECTION IN
ASSOCIATION WITH AN ELEVATED WARM FRONT WHICH WOULD WORK ITS WAY
ACROSS WESTERN NY FRI MORNING. WILL IGNORE THIS FOR NOW AND CHALK IT
UP TO CONVECTIVE FEEDBACK...BUT WILL CARRY 20 POPS JUST IN CASE IT
IS ON TO SOMETHING.

FOLLOWED HPC GRAPHICS FOR SAT-MON WITH COLD FRONTAL PASSAGE LATE
SAT NT...GFS IS MUCH FASTER WITH IT...DURING SAT. WILL THEREFORE
KEEP AREA IN WARM SECTOR ON SAT WITH CHC POPS AND TEMPS NEAR
80...COOLER AND DRIER SUNDAY AND MONDAY BUT NOT FAR FROM NORMAL WITH
850 MB TEMPS IN 10-13C RANGE FOR BOTH SUN AND MON. BUT...CONFIDENCE
IN WEEKEND DETAILS IS QUITE LOW AT THIS STAGE.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
AN UPPER LEVEL LOW WILL REMAIN NEARLY STATIONARY OVER WESTERN
QUEBEC. AS THIS FEATURE SITS AND SPINS IN PLACE...SPOKES OF
SHORTWAVE ENERGY ROTATING AROUND ITS CENTER WILL CONTINUE THE THREAT
OF PERIODIC SHOWERS AND POSSIBLE THUNDERSTORMS ACROSS THE FORECAST
AREA...THOUGH THE EXACT TIMING AND PLACEMENT OF THESE WILL CONTINUE
TO BE HIGHLY UNCERTAIN.

FOR THIS REASON...HAVE GENERALLY CONTINUED TO INDICATE NO MORE THAN
VCSH/CB QUALIFIERS IN THE TAFS AT THIS TIME...WITH THESE TIED TO
THE APPROXIMATE TIMES OF PASSAGE OF THE MAIN SHORTWAVE FEATURES.
SHOULD MORE DEFINITIVE AREAS OF CONVECTION EVENTUALLY DEVELOP.

ALL THE ABOVE SAID...ASIDE FROM LOCALIZED MVFR CONDITIONS POSSIBLE
IN ANY SHOWERS/STORMS...CONDITIONS SHOULD GENERALLY REMAIN VFR
THROUGH THE FORECAST PERIOD.

OUTLOOK...
WEDNESDAY...VFR/MVFR WITH A CHANCE OF SHOWERS EAST OF THE GENESEE
VALLEY.
THURSDAY AND FRIDAY...VFR.
SATURDAY...VFR/MVFR WITH A CHANCE OF SHOWERS/THUNDERSTORMS.

&&

.MARINE...
NO MARINE FLAGS EXPECTED THIS WEEK. MODERATE WEST TO SOUTHWEST
WINDS WILL DEVELOP ON THE LAKES TODAY...BUT REMAIN BELOW SMALL
CRAFT ADVISORY CRITERIA. LOOK FOR LIGHTER WINDS LATER IN THE WEEK
AS AN UPPER LOW PULLS OUT AND SURFACE HIGH PRESSURE SETTLES IN
ACROSS THE LOWER LAKES FOR THURSDAY AND FRIDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMA
NEAR TERM...LEVAN
SHORT TERM...LEVAN
LONG TERM...SFM
AVIATION...LEVAN
MARINE...TMA
Hazardous weather outlook, Jul 7, 5:23 AM EDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
523 AM EDT TUE JUL 7 2009

NYZ001>008-010>014-019>021-085-080930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
523 AM EDT TUE JUL 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-080930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
523 AM EDT TUE JUL 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jul 7, 7:52 AM EDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
752 AM EDT TUE JUL 7 2009

NYZ007-071300-
JEFFERSON-
INCLUDING THE CITY OF...WATERTOWN
752 AM EDT TUE JUL 7 2009

...STRONG THUNDERSTORMS WITH HEAVY RAIN CROSSING THE COUNTY...

AT 750 AM, AN AREA OF STRONG THUNDERSTORMS CONTINUED OVER THE
NORTHWEST CORNER OF JEFFERSON COUNTY BETWEEN LA FARGEVILLE, CAPE
VINCENT, AND CLAYTON. THE AREA WAS MOVING NORTHEAST AND SHOULD BE
NEAR THERESA AND ALEXANDRIA BAY AROUND 810 AM. SOME OF THESE
STORMS MAY CONTAIN DOWNPOURS, FREQUENT LIGHTNING, GUSTY WIND AND
HAIL. BE ON THE ALERT FOR PONDING ON ROADS, AND POSSIBLY SOME
AREAS OF POOR DRAINAGE FLOODING.
Special weather statement, Jul 7, 8:37 AM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
837 AM EDT TUE JUL 7 2009

NYZ007-071345-
JEFFERSON-
INCLUDING THE CITY OF...WATERTOWN
837 AM EDT TUE JUL 7 2009

...THUNDERSTORMS WITH HEAVY RAIN CONTINUE...

AT 830 AM, AN AREA OF THUNDERSTORMS STRETCHED FROM EVANS MILLS, TO
PHILADELPHIA, TO ALEXANDRIA BAY, WITH ANOTHER STORM NEAR BLACK RIVER.
ALL OF THE ACTIVITY WAS MOVING NORTHEAST AND STORMS SHOULD BE NEAR
DEFERIET AROUND 845 AM, AND ANTWERP AROUND 850 AM. SOME OF THESE
STORMS MAY CONTAIN DOWNPOURS, GUSTY WIND, FREQUENT LIGHTNING AND
HAIL. BE ON THE ALERT FOR PONDING ON ROADS, AND POSSIBLY SOME POOR
DRAINAGE FLOODING.
Special weather statement, Jul 7, 11:40 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1140 AM EDT TUE JUL 7 2009

NYZ006>008-071645-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1140 AM EDT TUE JUL 7 2009

...STRONG THUNDERSTORMS SCATTERED ACROSS THE REGION...

AT 1140 AM, STRONG THUNDERSTORMS WERE OVER SOUTHERN OSWEGO COUNTY,
NORTHERN JEFFERSON COUNTY, AND THE TUG HILL REGION. ALL OF THE
ACTIVITY WAS MOVING EAST, AND STORMS SHOULD BE NEAR THERESA
AROUND 1145, CLEVELAND, LOWVILLE AND NORTH OSCEOLA AROUND 1150 AM.
SOME OF THE STORMS LIKELY CONTAIN DOWNPOURS, GUSTY WIND, FREQUENT
LIGHTNING AND POSSIBLY HAIL. BE ON THE ALERT FOR PONDING ON ROADS,
AND POSSIBLY SOME POOR DRAINAGE FLOODING.
Special weather statement, Jul 7, 11:42 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1142 AM EDT TUE JUL 7 2009

NYZ006>008-071700-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1142 AM EDT TUE JUL 7 2009

...STRONG THUNDERSTORMS SCATTERED ACROSS THE REGION...

AT 1140 AM, STRONG THUNDERSTORMS WERE OVER SOUTHERN OSWEGO COUNTY,
NORTHERN JEFFERSON COUNTY, AND THE TUG HILL REGION. ALL OF THE
ACTIVITY WAS MOVING EAST, AND STORMS SHOULD BE NEAR THERESA
AROUND 1145 AM, CLEVELAND, LOWVILLE AND NORTH OSCEOLA AROUND 1150
AM. SOME OF THE STORMS LIKELY CONTAIN DOWNPOURS, GUSTY WIND,
FREQUENT LIGHTNING AND POSSIBLY HAIL. BE ON THE ALERT FOR PONDING
ON ROADS, AND POSSIBLY SOME POOR DRAINAGE FLOODING.
Local storm report, Jul 7, 11:59 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1159 AM EDT TUE JUL 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 AM     HAIL             PENNELLVILLE            43.28N 76.27W
07/07/2009  E0.75 INCH       OSWEGO             NY   PUBLIC

&&

LEVAN
Special weather statement, Jul 7, 12:34 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1234 PM EDT TUE JUL 7 2009

NYZ008-071745-
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
1234 PM EDT TUE JUL 7 2009

...STRONG THUNDERSTORMS MOVING ACROSS THE COUNTY...

AT 1230 PM, CLUSTERS OF THUNDERSTORMS WERE LOCATED NEAR OSCEOLA,
MARTINSBURG, AND NORTHEAST CORNER OF LEWIS COUNTY, JUST SOUTHEAST
OF CROGHAN. ALL OF THE ACTIVITY WAS MOVING NORTHEAST AND STORMS SHOULD
BE NEAR MARTINSBURG AND HIGHMARKET AROUND 1245 PM. SOME OF THE
STORMS LIKELY CONTAIN DOWNPOURS, GUSTY WIND, FREQUENT LIGHTNING
AND HAIL. BE ON THE ALERT FOR PONDING ON ROADS, AND POSSIBLY SOME
POOR DRAINAGE FLOODING.

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:30 AM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego34 min
Jul 7, 11:48 AM EDTSevere Thunderstorm WarningBUFJefferson42 min
Jul 7, 11:48 AM EDTSevere Thunderstorm WarningBUFLewis, Oswego27 min

Nearby

Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.